Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Spilled a diluted concentration of jaxex bleach on legs. Sore and itchy skin appeared. Suggest some medication

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I spilled a diluted concentration of Jaxex bleach on my legs whille cleaning -it took 2 days to manifest as a itchy slightly red area.( mostly looks normal with a couple of red flat small independent spots- down the tib fib - it only was irritated slightly put on hand cream one day, soaked in bath with epson slt, one day to relax and it got worse= really itchy, and now skin is bumpy in places and itcht and sort of sore. I used some Derm. cream= 1% HC/15%petr/0.3% ment./derma i had from 2004. sort of helped-yest, sooth it, but still itchy. so last night -I used XXXXXXX eold Benadryl cream which was good, later used some Lanicains spray-which took the rest of the itch out, this Am used some Bactine- a 1st aid liq for minor cuts /sun burn - I am a RN, it was s silly thing to do and not have rinsed off the skin way more thoroughly !
Anything else to use, or other suggestions to help this heal, feel better?
Posted Wed, 14 Nov 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 9 hours later
Hi there.
I note you said you are a RN.
My suggestion is to pleae use a combination cream of Betamethasone-Fusidic acid that one should be able to get from your local pharmacist sans prescription.
Layer this on lightly twice/day for 2-3 days & you should find good relief in 24 hrs.
Couple this with a non-sedative antihistamine eg Fexofenadine180mg once/daily for 3-5 days & you should have a winning combo!
Later on once the irritation & redness has subsided, go in for some skin healing creams like Mebo or Cicabio (latter from Bioderma a french company)!
Trust this advice points you in the right direction & wish you a clear skin & a great health in the future! Cheers!
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist XXXXXXX Hospital, Bangalore, India.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor